Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 236, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 19, 2001, 5:49 PM CDT for Saline County, Missouri. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 19, 2001, 5:49 PM CDT (22:49 UTC)
- Expired
- Jul 19, 2001, 6:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saline County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 6:10 PM CDT | Hail 2 | Sweet Spgs, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 10.8 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1599 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 192251 SVRMCI MOC195-192345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 549 PM CDT THU JUL 19 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN SALINE COUNTY IN CENTRAL MISSOURI THIS INCLUDES THE CITY OF MARSHALL * UNTIL 645 PM CDT * AT 549 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SWEET SPRINGS...OR ABOUT 14 MILES SOUTHWEST OF MARSHALL...MOVING EAST AT 15 MPH. THIS STORM WILL CROSS INTERSTATE 70 BETWEEN MILE MARKER 65 AND 75. * THE SEVERE THUNDERSTORM WILL BE NEAR... NAPTON AT 645 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE WINDS IN EXCESS OF 70 MPH. FOR YOUR SAFETY...MOVE INDOORS...AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. LAT...LON 3920 9349 3895 9349 3893 9309 3910 9294 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:22 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 19, 2:22 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 222 PM CDT WED JUL 18 2001 ...HEAT...THUNDERSTORMS AND POTENTIAL FOR HEAVY RAIN EVENT TONIGHT ARE THE MAIN FORECAST CHALLENGES FOR THIS PACKAGE... SURFACE ANALYSIS FROM EARLY THIS AFTERNOON SHOWS A COUPLE OF OUTFLOW BOUNDRIES IN THE AREA. ONE LIES NEAR HIGHWAY 36 AND HAS GENERATED SOME WEAK SHOWERS/TSTORMS. THE OTHER BOUNDRY STRETCHES FROM NEAR KVIH TO KCOU. PROFILERS SHOW WAA AT 700MB SO DIURNAL ACTIVITY COULD STRUGGLE THIS AFTERNOON WITH LACK OF DEEP LAYER CONVERGENCE. STILL WITH TEMPS IN THE MID 90S AND EXTREME AMOUNTS OF CAPE SOUTH OF THE MISSOURI RIVER A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING. THE ATMOSPHERE SEEMS PRIMED FOR NOCTURNAL ACTIVITY OVER NERN KS AND NWRN MO AGAIN TONIGHT. THE COMBINATION OF THE LEFT OVER OUTFLOW BOUNDRY IN NERN KS/SERN NEBR...LLJ FOCUS INTO THE AREA...AND ABUNDANT MOISTURE WILL INDICATE HEAVY RAIN POTENTIAL. MODELS SUGGEST FAVORABLE WAA ADVECTION FROM MID EVENING THRU EARLY MORNING SO A WINDOW OF AT LEAST 6 HRS OF HEAVY RAIN POSSIBLE. WILL INCLUDE FLASH FLOOD WATCH FOR COUNTIES FROM THE METRO NORTH TO THE IOWA BORDER THROUGH EARLY MORNING. AREAS SOUTH OF THE MISSOURI RIVER WILL HAVE NO PROBLEM REACHING HEAT CRITERIA FOR EXCESSIVE HEAT WARNING TODAY. KSTJ WILL LIKELY NOT REACH HEAT INDEX OF 105 TODAY. CONVECTIVE REMNANTS TOMORROW MORNING WILL BE TOUGH TO PROG...BUT WILL MOST LIKELY RESIDE OVER NERN MO. SO WILL CONTINUE WITH SAME EXCESSIVE HEAT WARNING CONFIGURATION AS TODAY. HOT...HUMID CONDITIONS WILL CONTINUE THROUGH AT LEAST SATURDAY SO WILL TACK ON AN ADDITIONAL DAY TO THE WARNING. IN THE EXTENDED...NOT MUCH CHANGE TO CURRENT PKG. SHRTWVS CONTINUE TO ROUND THE RIDGE...BUT HARD TO TIME/PLACE. NEXT BEST CHC FOR PCPN LOOKS TO BE WITH SFC FRNT MOVING DOWN FROM THE NRN PLAINS. H5 RIDGE DOES FLATTEN SOMEWHAT SO DOES NOT LOOK OUT OF THE QUESTION. WILL PLAN ON KEEPING POPS IN TUES-THURS WITH MINOR COOL DOWN TWDS THE END OF THE WEEK. .EAX... FLASH FLOOD WATCH MO...ZONES 001-002-011>013-020-021-028-029-037 KS...ZONES 025-102>105 EX-CESSIVE HEAT WARNING MO...ZONES 020>022-028>031-037>040-043>046-053-054 KS...ALL ZONES 93/27
In the hours before
Local storm report, Jul 19, 12:03 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1203 PM CDT THU JUL 19 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM ST JOSEPH MO 58 MPH TSTM GUST
07/18/01 BUCHANAN REPORTED BY MEDIA.Special weather statement, Jul 19, 1:00 PM CDT, 4 hours 49 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 100 PM CDT THU JUL 19 2001 FORECAST: THUNDERSTORMS HAVE DEVELOPED ACROSS NORTHERN MISSOURI AND NORTHEAST KANSAS THIS AFTERNOON. LOCATIONS SOUTH OF A LINE FROM ATCHISON KANSAS TO KIRKSVILLE HAVE THE POTENTIAL TO SEE THESE STORMS. THE MAJORITY OF THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE...HOWEVER ISOLATED STRONG TO SEVERE WINDS ARE NOT OUT OF THE QUESTION AS WELL AS HEAVY RAIN. THUNDERSTORMS HAVE THE POTENTIAL TO DEVELOP AGAIN THIS EVENING AND CONTINUE OVERNIGHT. THE BEST CHANCE FOR THUNDERSTORMS OVERNIGHT WILL BE IN EASTERN KANSAS AND NORTHERN AND WESTERN MISSOURI. THE MAIN THREAT FROM THE OVERNIGHT STORMS WILL BE DAMAGING WINDS. HEAT AND HUMIDITY WILL ALSO BE A PROBLEM AS HEAT INDICES ARE EXPECTED TO EXCEED 105 DEGREES AGAIN SOUTH OF A TROY KANSAS TO CARROLLTON TO FAYETTE LINE. THE THUNDERSTORM ACTIVITY WILL PUT A BRIEF DAMPER ON THE WARMUP...HOWEVER AFTER THE STORMS PASS CONDITIONS SHOULD AGAIN BECOME HOT AND MUGGY. DISCUSSION: A DISTURBANCE AND SURFACE BOUNDARY CAUSED BY LAST NIGHTS CONVECTION WILL BE THE CAUSE FOR ADDITIONAL CONVECTION TO DEVELOP THIS AFTERNOON. IN ADDITION...HOT AND MUGGY CONDITIONS WILL CONTINUE THROUGH THE END OF THE WEEK. ALTHOUGH LATE NIGHT AND MORNING THUNDERSTORMS COULD CREATE ENOUGH CLOUD COVER TO KEEP AFTERNOON HEAT INDICES BELOW 100 DEGREES. WITH THE VERY HIGH DEW POINTS...THE ACTUAL TEMPERATURE WILL ONLY NEED TO CLIMB INTO THE LOWER 90S FOR IT TO FEEL LIKE 110 DEGREES. OUTLOOK: THE POTENTIAL FOR HOT AND HUMID CONDITIONS WILL PERSIST INTO THE WEEKEND. THERE MAY BE A BRIEF BREAK IN THE HEAT THIS AFTERNOON AND TONIGHT DUE TO THUNDERSTORMS AND THEIR RESIDUAL CLOUD COVER. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GOV/EAX LVQ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:02 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 43 min |
| Jul 18, 10:09 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 66 min |
| Jul 18, 10:58 PM CDT | Severe Thunderstorm Warning | EAX | Andrew | 62 min |
| Jul 18, 11:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 46 min |
| Jul 19, 12:07 AM CDT | Severe Thunderstorm Warning | EAX | Clinton | 38 min |
| Jul 19, 12:46 AM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 44 min |
| Jul 19, 12:51 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 54 min |
| Jul 19, 1:05 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 55 min |
| Jul 19, 4:48 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 57 min |
| Jul 19, 5:00 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 60 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.